[Skip to Content]
[Skip to Content Landing]
Article
October 1987

Diazepam Labeled Nephrotoxin Based on One Case-Reply

Author Affiliations

Wilkes-Barre, Pa

Arch Intern Med. 1987;147(10):1849. doi:10.1001/archinte.1987.00370100163031

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

—We agree with Dr Kirschbaum, that, indeed, atheroembolic renal disease was an initial consideration in the patient we described. However, the patient had no clinical evidence suggestive of embolic renal disease, and continued to have deteriorating kidney function for seven weeks after the performance of coronary artery catheterization. As we pointed out in the case report, a kidney biopsy could not be done because the patient was unstable and urgently needed coronary artery bypass grafting. Furthermore, prompt recovery of renal function on withdrawal of diazepam therapy is supportive of our assertion that therapy with diazepam was a causative agent in allergic interstitial nephritis.

First Page Preview View Large
First page PDF preview
First page PDF preview
×